Skip to content

Drug interactions

Indacaterol inhaled + Verapamil

Severity: Minor

Indacaterol inhaled and Verapamil: minor interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Verapamil, a P-gp and CYP3A4 inhibitor, can increase systemic indacaterol exposure. At the recommended inhaled dose this has not been clinically significant, but higher exposure could cause tachycardia, tremor and hypokalemia.

What this interaction means in plain words

Indacaterol inhaled and Verapamil have a small, usually unimportant interaction. Most people can take both; the pharmacist may still mention it so that any unexpected effect is recognised.

Evidence level: Moderate

Why it happens

Inhibition of P-glycoprotein and CYP3A4 by verapamil reduces indacaterol clearance.

What to do

No dose adjustment is needed at the recommended dose. Monitor for beta-agonist effects such as palpitations or tremor.

What to ask your pharmacist

  • Is there anything I should notice while taking both?
  • Do I need to tell my doctor at the next visit?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Indacaterol inhaled and Verapamil, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Indacaterol inhaled with Verapamil?

MediHelp rates the interaction as minor. Indacaterol inhaled and Verapamil have a small, usually unimportant interaction. Most people can take both; the pharmacist may still mention it so that any unexpected effect is recognised. Verapamil, a P-gp and CYP3A4 inhibitor, can increase systemic indacaterol exposure. At the recommended inhaled dose this has not been clinically significant, but higher exposure could cause tachycardia, tremor and hypokalemia.

How serious is the interaction between Indacaterol inhaled and Verapamil?

MediHelp rates it minor, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: No dose adjustment is needed at the recommended dose. Monitor for beta-agonist effects such as palpitations or tremor.

What other medicines interact with Verapamil?

MediHelp also lists interactions of Verapamil with, for example, Dofetilide, Flibanserin, Lomitapide. The full list is on the Verapamil page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in